Severe leukopenia and thrombocytopenia secondary to quinidine
Related Experiment Video
Updated: Oct 13, 2026

Optimized Griess Reaction for UV-Vis and Naked-eye Determination of Anti-malarial Primaquine
Published on: October 11, 2019
Abstract:
A case of severe thrombocytopenia and leukopenia secondary to quinidine is presented. The white cell count and platelet count returned to normal within five days after initiation of corticosteroid therapy and cessation of quinidine. Of interest is the fact that the patient had developed a purpuric rash twelve months earlier after drinking gin and tonic.
Related Concept Videos
Anticoagulant Drugs: Low-Molecular-Weight Heparins
Disorders of Hemostasis
Thromboembolic Disorders
Two factors primarily cause thromboembolic conditions.
Nonlinear Pharmacokinetics: Dependence of Elimination Half-Life and Dose Clearance
A study on guinea pigs examined the...
Drug toxicity: Idiosyncratic Reactions
Inhibitors of Bacterial DNA Synthesis
Antiprotozoal Agents